Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2000, 7:17 PM CDT for Richland County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 7:17 PM CDT (00:17 UTC)
- Expired
- Jul 5, 2000, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richland County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
491
WUUS53 KILX 060017
SVRSPI
ILC159-060115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT WED JUL 5 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF NEWTON TO
9 MILES WEST OF FLORA...MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
NOBLE
DUNDAS
OLNEY
SCHNELL
CALHOUN
CLAREMONT
PARKERSBURG
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3885 8826 3860 8827 3858 8807 3858 8792
3886 8792
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 3:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED JUL 5 2000
NOT A GREAT DEAL OF TIME TO LOOK AT MODEL DATA WITH FLOODING
OCCURRING IN CWA AND SVR WATCH IN EFFECT. FORECAST CONCERNS
WL BE PRECIP COVERAGE OVR CWA TNT AND DVLPMT OF H5 RIDGE
ACRS THE CNTRL US FOR THE WEEKEND.
NEXT IN A SERIES OF MCS/S STREAKING FOR WRN IL LATE THIS AFTN AND
EVENING. IR AND WATER VAPOR INDICATING SECOND CONVECTIVE COMPLEX
MERGING WITH ERN IA STORMS. USING 1000-500 MB THICKNESSES ISOPLETHS
WOULD SEEM TO INDICATE OUR SOUTHWEST HALF OF CWA IS IN LINE FOR THE
MOST SIG RAINFALL TNT. AFTR COORD WITH LSX...DVN...LOT AND HPC WL
HOIST FFA FOR ABOUT THE SRN HALF OF CWA...ROUGHLY ALONG AND SOUTH OF
A RUSHVILLE TO PARIS LINE. 3-6 INCHES OF RAIN FELL OVR PARTS OF SE
IL LATE LAST NIGHT INTO THIS MRNG SO FFG GUID DOWN THERE QUITE LOW.
BEST INSTABILITY ACRS CNTRL AND SOUTHEAST IL AND WOULD THINK
CONVECTION WOULD FOLLOW BEST INSTABILITY AND LOW LVL CONVERGENCE INTO
EARLY TNT. BNDRY NOT FCST BY MODELS TO MOVE MUCH THE NEXT SVL DAYS
AND THIS WL BE THE FOCUS FOR ADDL TSRA DVLPMT. TIMING AND LOCATION
AGAIN WL BE THE MAIN FORECAST CHALLENGE OVR THE NEXT SVL DAYS.
ETA AND AVN STILL INDICATING MUCH ADVERTISED AND POORLY FORECAST H5
RIDGE AXIS TO BUILD NWD ACRS THE MIDWEST FOR THE WEEKEND BRINGING
VERY WARM AND DRY WX TO THE MIDWEST. NO CHANGES PLANNED TO EFP AT
THIS TIME.
NOTE TO MEDIA...ZONES WL BE OUT BY 400 PM...SORRY FOR THE DELAY.
PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...
SPI BB 068/087 067/088 070 44643
PIA BB 067/085 068/087 068 44543
DEC BB 068/087 067/088 070 44643
CMI BB 067/084 068/085 067 44543
MTO BB 069/088 070/089 070 44843
LWV BB 072/089 072/090 072 44843
.ILX...FLASH FLOOD WATCH TNT ALONG AND SOUTH OF A RUSHVILLE TO
PARIS LINE. ILZ040>044-047>057-061>063-066>068-071>073
SMITHIn the hours before
Local storm report, Jul 5, 5:12 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
512 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM RUSHVILLE IL WIND DAMAGE
07/05/00 SCHUYLER A 1-1.5 FOOT
DIAMETER...35-40 FEET TALL
TREE WAS BLOWN DOWN...PLUS
POWER LINES BLOWN DOWN.
FROM ESDA.
0435 PM WINCHESTER IL WIND DAMAGE
07/05/00 SCOTT ONE TREE WAS BLOWN DOWN ON
ROUTE 106 EAST OF
WINCHESTER...WITH ANOTHER
TREE BLOWN DOWN ON MAIN
STREET IN DOWNTOWN
WINCHESTER. FROM ESDA.
0509 PM WAVERLY IL WIND DAMAGE
07/05/00 MORGAN POWER LINES WERE BLOWN
DOWN. FROM ESDA.
GOETSCHLocal storm report, Jul 5, 5:25 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
525 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
!0515 PM AUBURN IL WIND DAMAGE
07/05/00 SANGAMON POWER LINES BLOWN DOWN.
FROM COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.